Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 74, NWS Jackson, MS

June 9, 20144 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 9, 2014, 5:50 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 5:50 AM CDT (10:50 UTC)
Expired
Jun 9, 2014, 8:45 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 160 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:00 AM CDTFLASH FLOODGreenwood, MSMULTIPLE ROADS AND STREETS FLOODED IN TOWN ALONG WITH A FEW HOMES TAKING IN WATER.
Jun 9, 7:00 AM CDTFLASH FLOODGrenada, MSSEVERAL INTERSECTIONS WERE FLOODED THIS MORNING AROUND THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WGUS54 KJAN 091050
FFWJAN
MSC015-043-083-097-091345-
/O.NEW.KJAN.FF.W.0074.140609T1050Z-140609T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...

* UNTIL 845 AM CDT

* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
  OCCURRED IN THE PAST THREE HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI...
  COILA...QUITO...SIDON...NORTH CARROLLTON AND KILMICHAEL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

&&

LAT...LON 3387 8976 3386 8950 3342 8950 3336 9046
      3382 9045 3382 9020 3378 9017 3376 9019
      3374 9030 3371 9030 3370 9027 3374 9024
      3373 9014 3382 9013 3383 8994 3390 8992
      3390 8977

$$

MME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:19 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 9, 4:19 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CDT MON JUN 9 2014

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AN ACTIVE PATTERN
CONTINUES ACROSS THE FORECAST AREA OVER THE NEXT 48 HOURS WITH AT
LEAST A FEW MORE ROUNDS OF SHOWERS AND STORMS EXPECTED DURING THE
PERIOD.  CONVECTION HAS WEAKENED A BIT THROUGH THE NIGHT AS IT'S
MOVED EAST ACROSS THE NORTHERN HALF OF THE CWA.  WITH A FRONT HUNG
UP ACROSS NORTH MISSISSIPPI...SCATTERED CONVECTION SHOULD CONTINUE
TO PLAGUE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR
THIS MORNING INTO THE AFTERNOON.

AS WE MOVE THROUGH THE MID-AFTERNOON AND EVENING HOURS...CONVECTION
SHOULD BEGIN INCREASING ACROSS THE AREA...PARTICULARLY IN THE
WEST...AS A RESULT OF DAYTIME HEATING IN ADVANCE OF A DISTURBANCE
ROTATING AROUND AN UPPER LOW AND AHEAD OF ITS ATTENDANT COLD FRONT
APPROACHING FROM THE WEST.  THIS LOOKS TO BE THE CAUSE FOR ANOTHER
ROUND OF STORMS THAT'LL AFFECT THE CWA FROM LATE THIS AFTERNOON INTO
LATE TONIGHT...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR.

AGAIN...WITH SUFFICIENT INSTABILITY AND ADEQUATE WIND SHEAR SOME
SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY
CONCERN TODAY.  WHILE LAPSE RATES WILL BE MARGINAL...HAIL RANGING
FROM DIME TO QUARTER SIZE CAN'T BE RULED OUT EITHER.  IN ADDITION...
WITH SUCH A DEEPLY MOIST AIR MASS OVER THE REGION...ANY ACTIVITY
WILL LIKELY PRODUCE SOME HEAVY DOWNPOURS.

ACTIVITY OVERNIGHT TONIGHT SHOULD WEAKEN A BIT AS A RESULT OF
DIURNAL MINS AND WEAKENING ASCENT.  HOWEVER...WITH THE COLD FRONT
AND UPPER LOW KNOCKING ON OUR DOOR JUST WEST OF THE CWA BY DAY BREAK
TUESDAY...SHOWERS AND STORMS IN THE FORM OF A SQUALL-LINE SHOULD
BEGIN MOVING INTO MY WESTERN ZONES TUESDAY MORNING...AND SHIFTING
EASTWARD THROUGH THE COURSE OF TUESDAY INTO TUESDAY NIGHT AS THE
FRONT AND UPPER TROUGH PUSH INTO AND THROUGH THE CWA.

THE POTENTIAL FOR SEVERE STORMS WILL ALSO EXIST ON TUESDAY AS THIS
LINE ADVANCES EAST ACROSS THE CWA.  ONCE AGAIN...ADEQUATE
INSTABILITY AND WINDS SHEAR WILL RESULT IN THE PRIMARY HAZARD BEING
DAMAGING WINDS. LAPSE RATES WILL AGAIN BE MARGINAL...AND HAIL CAN'T
BE RULED OUT...PARTICULARLY ACROSS SOUTH MISSISSIPPI WHERE SLIGHTLY
BETTER INSTABILITY AND LAPSE RATES WILL EXIST. ALSO...WITH THESE
MULTIPLE ROUNDS OF CONVECTION EXPECTED IN SUCH A MOIST AIR MASS AND
HEAVY RAINFALL POSSIBLE WITH ANY ACTIVITY...A FLASH FLOOD WATCH MAY
BE NEEDED ACROSS A PORTION OF THE CWA AT SOME POINT. /19/

.LONG TERM...WEDNESDAY THROUGH MONDAY...COME WEDNESDAY MORNING THE
CLOSED LOW WILL BE OVER THE MID MISSISSIPPI VALLEY WITH THE MID
LEVEL TROUGH AXIS EXTENDING SOUTH OVER OUR CWA. THE LOW WILL OPEN UP
AND WEAKEN AS THE TROUGH SHIFTS EAST OF OUR CWA THROUGH THE DAY. PWS
WILL STILL BE AROUND AN INCH AN A HALF WEDNESDAY MORNING AND
DECREASE TO NEAR AN INCH DURING THE AFTERNOON AS THE TROUGH AXIS
SHIFTS EAST. INSTABILITY LOOKS TO BE LIMITED TO MAINLY SOUTH OF
INTERSTATE 20. THERE WILL STILL BE SOME PRECIPITATION IN THE EAST
DURING THE EARLY EVENING HOURS BUT THE RAIN WILL END OVERNIGHT. WEAK
SHORTWAVE RIDGING WILL MOVE OVER OUR CWA THURSDAY. SURFACE RIDGING
ALONG THE NORTHERN GULF WILL MAINTAIN LOW LEVEL MOISTURE AND A FEW
STORMS WILL BE POSSIBLE DURING MAX HEATING THURSDAY. THIS ACTIVITY
WILL DISSIPATE THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING BUT
ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST WILL MAINTAIN RAIN
CHANCES OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. RAIN
CHANCES WILL INCREASE FRIDAY BUT MODELS DIFFER WITH THE EVOLUTION OF
THIS WAVE. THE GFS HAS A DEEPER SURFACE LOW WHILE THE ECMWF CLOSES
OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY. THE GFS IS DRIER BY
SATURDAY FOR OUR NORTHERN ZONES BY DROPPING THE COLD FRONT SOUTH OF
INTERSTATE 20 FRIDAY AND THEN STALLING IT SATURDAY ACROSS OUR
SOUTHERN ZONES. THE ECMWF STALLS A MUCH WEAKER FRONT JUST NORTH OF
OUR AREA AND IS SLOW IN MOVING THE CLOSED LOW NORTH OF OUR CWA
SUNDAY. THIS WOULD KEEP RAIN CHANCES OVER MOST OF OUR CWA INTO
SUNDAY. HAVE LEANED TOWARD THE ECMWF THIS FCST AND GONE ABOVE GFSMOS
POPS NEXT WEEKEND. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM
THE SOUTHWEST WHILE SURFACE RIDGING CONTINUES JUST SOUTH OF OUR CWA
ALONG THE GULF COAST. DIURNALLY DRIVEN ISOLATED TO SCATTERED
COVERAGE OF STORMS IS EXPECTED. /22/

&&

.AVIATION...CLOUDS AND CONVECTION...PRIMARILY IN THE NORTH...ARE
RESULTING IN A MIX OF IFR-VFR FLIGHT CATEGORIES THIS MORNING.  THIS
IS EXPECTED TO BE THE NORM OVER THE NEXT 24 HOURS AS MULTIPLE ROUNDS
OF CONVECTION ARE EXPECTED ACROSS THE AREA IN ADVANCE OF AN UPPER
LEVEL LOW AND AN ATTENDANT COLD FRONT THAT'LL MOVE INTO THE AREA ON
TUESDAY.  FLIGHT CATEGORIES SHOULD IMPROVE TO VFR CONDITIONS AWAY
FROM CONVECTION...BUT EXPECT A QUICK BUT BRIEF RETURN TO MVFR/IFR
CEILINGS AND/OR VISIBILITIES IF CONVECTION IS OBSERVED WITH EACH
SITES RESPECTED AERODROME. WINDS WILL AGAIN BE SOUTHERLY TODAY
BETWEEN 5-10 KNOTS.  EXPECTED GUSTY WINDS IN AND AROUND ANY
CONVECTION. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  71  84  67 /  44  80  59  41
MERIDIAN      90  71  84  67 /  31  62  58  55
VICKSBURG     87  71  84  65 /  57  88  52  29
HATTIESBURG   92  74  86  69 /  16  25  59  41
NATCHEZ       87  72  84  67 /  43  47  63  26
GREENVILLE    86  71  83  66 /  80  97  40  26
GREENWOOD     86  71  83  65 /  75  92  49  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/22/19
Hazardous weather outlook, Jun 9, 4:49 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT MON JUN 9 2014

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>045-047-048-
053-092215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE-
449 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT...

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL
CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE
AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL
DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS
AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

LAZ026-MSZ046-049>052-054>066-072>074-092215-
CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
449 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 12:46 AM CDT, 5 hours 4 minutes before
MSZ026-090605-
GRENADA MS-
1246 AM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1246 AM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER GORE SPRINGS AT 1247 AM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3385 8950 3373 8950 3369 8951 3368 8967
      3380 8971 3381 8971
TIME...MOT...LOC 0547Z 259DEG 25KT 3374 8957

CME
Local storm report, Jun 9, 1:02 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
102 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     4 SW WAY                32.70N 90.08W
06/09/2014                   MADISON            MS   PUBLIC

            TREES DOWNED ALONG MS HIGHWAY 16

&&

DL
Local storm report, Jun 9, 1:10 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     N POCAHONTAS            32.47N 90.29W
06/09/2014                   HINDS              MS   PUBLIC

            A TREE WAS BLOWN DOWN ON A HOUSE

&&

DL
Local storm report, Jun 9, 2:00 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     3 N BRANCH              32.47N 89.71W
06/09/2014                   SCOTT              MS   LAW ENFORCEMENT

            TREE DOWN ACROSS THORNHILL RD.

&&

CME
Local storm report, Jun 9, 2:13 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
213 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     TSTM WND DMG     2 S LENA                32.57N 89.59W
06/09/2014                   SCOTT              MS   LAW ENFORCEMENT

            A FEW TREES DOWN ALONG HWY 13.

0130 AM     TSTM WND DMG     3 SE CARTHAGE           32.71N 89.50W
06/09/2014                   LEAKE              MS   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 488.

&&

CME
Local storm report, Jun 9, 5:07 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             4 E BELLEFONTAINE       33.66N 89.23W
06/08/2014  E1.25 INCH       WEBSTER            MS   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL ALONG MONTE VISTA RD

0517 PM     HAIL             2 SSW WEIR              33.24N 89.29W
06/08/2014  M0.75 INCH       CHOCTAW            MS   TRAINED SPOTTER

0530 PM     TSTM WND GST     STARKVILLE              33.46N 88.82W
06/08/2014  E50.00 MPH       OKTIBBEHA          MS   BROADCAST MEDIA

            SMALL TREE BLOWN DOWN NEAR MSU CAMPUS

0600 PM     HAIL             1 W BETHEDEN            33.22N 88.96W
06/08/2014  E1.00 INCH       WINSTON            MS   PUBLIC

            REPORTED ALONG BLUFF LAKE RD NORTHEAST OF LOUISVILLE

0628 PM     HAIL             5 NW JEFFERSON          33.68N 89.95W
06/08/2014  E1.25 INCH       GRENADA            MS   PUBLIC

            ALONG HIGHWAY 35 BETWEEN HOLCOMB AND CARROLLTON

0655 PM     HAIL             3 WSW ELLIOTT           33.66N 89.80W
06/08/2014  E1.75 INCH       CARROLL            MS   EMERGENCY MNGR

0701 PM     HAIL             ELLIOTT                 33.68N 89.75W
06/08/2014  E1.00 INCH       GRENADA            MS   PUBLIC

0702 PM     HAIL             SSE ELLIOTT             33.68N 89.75W
06/08/2014  E2.00 INCH       GRENADA            MS   PUBLIC

0705 PM     HAIL             2 NW DUCK HILL          33.65N 89.74W
06/08/2014  E1.75 INCH       MONTGOMERY         MS   PUBLIC

            OVAL SHAPED HAIL ON BRANSCOME RD

0705 PM     TSTM WND DMG     2 SSE ELLIOTT           33.66N 89.73W
06/08/2014                   MONTGOMERY         MS   TRAINED SPOTTER

            TREE DOWNED ACROSS BOTH LANES OF US HIGHWAY 51 NORTH OF
            DUCK HILL

0745 PM     HAIL             7 W BASTROP             32.77N 92.03W
06/08/2014  E1.75 INCH       MOREHOUSE          LA   PUBLIC

            QUARTER TO GOLFBALL SIZED HAIL REPORTED ALONG HANGOUT
            ROAD

0905 PM     TSTM WND DMG     2 W FOREST              32.79N 91.45W
06/08/2014                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREE BLOWN DOWN ON HWY 582.

1100 PM     TSTM WND DMG     INDIANOLA               33.45N 90.64W
06/08/2014                   SUNFLOWER          MS   LAW ENFORCEMENT

            POWER LINES DOWNED

1225 AM     TSTM WND DMG     N POCAHONTAS            32.47N 90.29W
06/09/2014                   HINDS              MS   PUBLIC

            A TREE WAS BLOWN DOWN ON A HOUSE

1225 AM     TSTM WND DMG     4 SW WAY                32.70N 90.08W
06/09/2014                   MADISON            MS   PUBLIC

            TREES DOWNED ALONG MS HIGHWAY 16

0110 AM     TSTM WND DMG     3 N BRANCH              32.47N 89.71W
06/09/2014                   SCOTT              MS   LAW ENFORCEMENT

            TREE DOWN ACROSS THORNHILL RD.

0117 AM     TSTM WND DMG     2 S LENA                32.57N 89.59W
06/09/2014                   SCOTT              MS   LAW ENFORCEMENT

            A FEW TREES DOWN ALONG HWY 13.

0130 AM     TSTM WND DMG     3 SE CARTHAGE           32.71N 89.50W
06/09/2014                   LEAKE              MS   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 488.

&&

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.